Jump to content
PennyLane26

☼ PennyLane26: Need advice-Paxil Withdrawal

Recommended Posts

PennyLane26

Link to Penny's success story:  PennyLane26 Success Story- Protracted Paxil Withdrawal

 

Hi all- 

I am new to this site and would like some advice. Here is the deal;  I have been weaning off of 15 mg Paxil slowly since January 2016. Before that I was on it (off once 4 months ) for approximately three years.   I had been supplementing with five 5 HTP and it helped me get down to 5 mg. Like an idiot, I took way too much and gave myself serotonin syndrome.  I was then instructed by my doctor to stop all supplementation as well as the 5 MG of Paxil . This is when withdrawal hit. I was then prescribed 5 mg of Ambien as I was having severe insomnia.   I reinstated 1 mg of Paxil in April to stabilize, and it helped somwhat. I have been doing pretty well up until now as I was getting sleep. Sleep is my biggest issue right now I do feel I cannot cope without it.

 

Now the Ambien seems to not be working as effectively and I am having increased anxiety, severe  depression and no motivation.  I really want to get off the Ambien and I am contemplating reinstating even more Paxil to stabilize.

 

 

If anyone has any suggestions I would greatly appreciate it! 

 

Edited by ChessieCat
added link

Share this post


Link to post
scallywag

PennyLane -- Welcome to Surviving Antidepressants (SA)

 

Like many people you did the best you knew to do. Your doctor probably didn't advise you how to taper off Paxil and obviously didn't advise against using serotonergic substances such as 5-HTP.  I'm sorry you've found yourself in such a difficult situation.

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • Here's the link to Account Settings – Create or Edit a signature.

After a disruption or shock such as serotonin system your CNS (central nervous system) is probably destabilized; this sensitivity/instability is most likely the source of your symptoms. When dealing with a destabilized CNS, it's best to keep things as steady as possible. Please read:

3KIS: Keep it slow. Keep it simple. Keep it stable.

 

It can take may weeks, more than the 6-8 that have passed since your reinstatement, for symptoms to stabilize, let alone ease or diminish.  Please read

How long to stabilize after reinstating or updosing.

 

Please do not increase your dose back to 5 mg; that is likely to be another shock to your system, worsening your symptoms and/or creating new ones. 

 

To assist us in pointing you to the best information so you can make informed decisions about your next steps, please post a signature and keep notes on paper of your symptoms and the times of your dose(s). This post has a useful format for a daily log:

Take notes of doses and symptoms.

 

Some other discussion topics relevant to your situation:

Before you begin tapering -- what you need to know.

Why taper by 10% of my dosage?.

Tips for tapering off Paxil (paroxetine)

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

Share this post


Link to post
PennyLane26

Hi scallywag-

 Thank you for your reply! I have updated my drug signature. I had started the 5 HTP supplementation after reading The Mood Cure. It was extremely helpful in gettting down to the 5 mg of Paxil, however, I didn't listen to my body and was up to 600 mg, thinking I needed more as symptoms appeared (stupid decision, I'm a small female). This caused extreme insomnia and nausea after about a week when I was then told to stop taking everything. 

 

I did feel pretty good after about a week after the reinstatement up until 2 weeks ago. I agree that I should not increase my dose, I need to just stick it out. I guess my question is do you think this is just a wave? I am very bothered that I am now taking ambien as well. Do you think I should ride out the wave before attempting to taper from that as well?

 

 Any advice is much appreciated! 

Share this post


Link to post
KarenB

Hello Pennylane,

 

It does seem likely that it is a wave.  It can be tempting to respond to waves by tinkering with doses, but in the end that just leads to further destabilisation as it's another change for your brain to deal with.  I imagine you've read the Windows and Waves Pattern of Stabilisation?  The fact that you had been feeling better prior to this wave is a good indication that you are starting to stabilise.

 

Focus on self-care is important now, as it makes a big difference to our ability to 'ride it out.'

 

Welcome to SA,

Karen

Share this post


Link to post
PennyLane26

Great! Thank you for your help, I have looked over all of this information. I am starting to feel a little better. When going through bad waves my insomnia gets pretty bad, which is the most bothersome. Do you advise waiting until I am more stable until tapering off of zolpidiem? Or should I start that process now even though I am not feeling well?

 

Thank you again!

Share this post


Link to post
scallywag

Postponing dose decreases until one's symptoms are stable is almost always recommended. :D

Share this post


Link to post
Nada678

Hello

 

I am having a terrible time coming off Paxil.  I reinstated to 1mg after 2 months at zero, but this didn't help, so I updosed to 2.5 mg.  I have been on this dose since July 2017, but I don't feel any relief.  Would it be best to start tapering again or keep holding?

It's hellish mentally and physically every day.

 

Thanks

 

Nada

Share this post


Link to post
PennyLane26

Hi Nada-

  I have found great relief by following the protocol in the book A Mind of Your Own by Kelly Brogan. I highly suggest reading it and implementing her suggestions. I'm not a moderator but I would say stay at your current dose until you feel better and then taper. Let me know if you have any questions!

Share this post


Link to post
Altostrata

PennyLane has written a Success Story here PennyLane26 Success Story- Protracted Paxil Withdrawal

 

This calls for our cheerful "here comes the sun" symbol ☼ to be added to the title of your Intro topic, to show you're recovering.

 

According to our tradition, I'm locking this topic now. Please congratulate PennyLane in her Success Story topic.

Share this post


Link to post
Guest
This topic is now closed to further replies.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy